Oklahoma, 2006

Damaging Winds in Oklahoma, June 22, 2006

June 22, 2006 · NWS AMA · 15 events in 3 counties and zones

Severe thunderstorms across the Oklahoma panhandle produced damaging winds during the evening hours. No injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$110,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms across the Oklahoma panhandle produced damaging winds during the evening hours. No injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 22, 1:00 PM CST, 5 hours 25 minutes earlier.

Area forecast discussion, Jun 22, 1:00 PM CST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
200 PM CDT THU JUN 22 2006

.DISCUSSION...THUNDERSTORM DEVELOPMENT ACROSS THE PANHANDLES IS
EXPECTED TO COMMENCE SHORTLY AS RESIDUAL OUTFLOW BOUNDARIES
INTERACT WITH ENHANCED UPSLOPE FLOW AND INCREASING UPPER-LEVEL
SUPPORT.  SPC HAS UPGRADED THE CWA TO A MODERATE RISK FOR THIS
AFTERNOON AND TONIGHT AS SEVERE WEATHER LOOKS TO BE A DECENT BET.
WOULD NOT DOUBT A WATCH ISSUANCE IN IN THE NEXT HOUR OR TWO. HAVE
RAISED POPS TO 60-80% AREAWIDE AND KEPT SEVERE MENTION IN ZONES FOR
THE FIRST PERIOD. THESE THUNDERSTORMS ARE EXPECTED TO CONGEAL INTO AN
MCS AND TRAVERSE THE PANHANDLES THIS EVENING...SO CONVECTION SHOULD
PERSIST WELL INTO THE NIGHT FOR THE AREA.  EXPECT THIS ACTIVITY TO BE
CLEAR OF THE AREA WITH A WEAK COLD FRONT TO THE SOUTH OF THE CWA.
WINDS ARE EXPECTED TO QUICKLY VEER BACK TO THE EAST ON FRIDAY.  THE
UPSLOPE FLOW SHOULD HELP KEEP THE ATMOSPHERE MOIST ENOUGH...COMBINED
WITH PERSISTENT NORTHWEST FLOW ALOFT...TO KEEP SLIGHT CHANCE POPS IN
THE FORECAST.

AS FOR THE EXTENDED PORTION OF THE FORECAST...HAVE NOT DEVIATED
TOO MUCH FROM THE GFS (AND PREVIOUS FORECAST).  FLOW ALOFT IS
EXPECTED TO REMAIN FROM THE NORTH TO NORTHWEST WITH THE MID/UPPER-
LEVEL RIDGE REMAINING OVER THE SOUTHWEST CONUS.  THIS SHOULD KEEP AT
LEAST A SLIGHT CHANCE OF CONVECTION IN THE FORECAST FOR PARTS OF THE
AREA THROUGH THE MIDDLE OF NEXT WEEK.  DID NOT TRY TO SPLIT HAIRS
WITH THE TIMING AND LOCATION OF PRECIP CHANCES SO BASICALLY FOLLOWED
THE MEX GUIDANCE AND BROAD-BRUSHED 20 POPS AREAWIDE MONDAY THROUGH
WEDNESDAY. THE MEX DID SEEM A BIT TOO COOL AT TIMES (NAMELY MONDAY
AND TUESDAY) SO DID BUMP TEMPS UP A FEW DEGREES FROM GUIDANCE FOR
THOSE PERIODS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                63  86  65  89 /  70  20  20  10
BEAVER OK                  64  88  65  91 /  70  20  10  10
BOISE CITY OK              60  85  61  92 /  70  20  10  10
BORGER TX                  67  89  68  92 /  70  20  10  10
BOYS RANCH TX              66  89  66  90 /  60  20  20  10
CANYON TX                  65  87  63  90 /  60  20  20  10
CLARENDON TX               64  88  67  90 /  80  20  20  10
DALHART TX                 63  87  62  92 /  60  20  10  10
GUYMON OK                  64  88  65  93 /  80  20  10  10
HEREFORD TX                63  87  62  91 /  60  20  20  10
LIPSCOMB TX                66  89  65  91 /  70  20  10  10
PAMPA TX                   65  86  66  90 /  70  20  10  10
SHAMROCK TX                68  90  66  92 /  80  20  20  10
WELLINGTON TX              67  90  67  92 /  80  20  20  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

JOHNSON
Hazardous weather outlook, Jun 22, 1:45 PM CST, 4 hours 40 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
245 PM CDT THU JUN 22 2006

OKZ001>003-TXZ001>020-231100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
245 PM CDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. THE
COMBINATION OF A MOIST AND UNSTABLE ATMOSPHERE...STRONG DAYTIME
HEATING...A WEAK COLD FRONT SITUATED ACROSS THE AREA...RESIDUAL
BOUNDARIES FROM WEDNESDAY NIGHTS THUNDERSTORMS...AND AN APPROACHING
UPPER LEVEL LOW PRESSURE SYSTEM FROM EASTERN COLORADO AND NORTHEAST
NEW MEXICO WILL RESULT IN THE DEVELOPMENT OF SCATTERED TO NUMEROUS
THUNDERSTORMS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES LATER THIS
AFTERNOON AND EVENING. SOME OF THE STORMS WHICH FORM WILL HAVE THE
POTENTIAL TO BECOME SEVERE...WITH VERY LARGE HAIL...DAMAGING WINDS...
AND ISOLATED TORNADOES EXPECTED TO BE THE PRIMARY THREATS. AS A
RESULT...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF THE
OKLAHOMA AND TEXAS PANHANDLES UNTIL 11 PM CDT THIS EVENING.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS MAINLY DURING THE
LATE AFTERNOON AND EVENING HOURS FRIDAY THROUGH WEDNESDAY OF NEXT
WEEK. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME...ISOLATED STORMS MAY BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE
OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR
ACTIVATION LATER THIS AFTERNOON AND EVENING.

ANDRADE

In the hours before

Local storm report, Jun 22, 4:59 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
559 PM CDT THU JUN 22 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             5 ESE FRITCH            35.61N 101.51W
06/22/2006  E1.75 INCH       CARSON             TX   TRAINED SPOTTER

&&

RTW
Special weather statement, Jun 22, 5:09 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
609 PM CDT THU JUN 22 2006

OKZ001-230015-
CIMARRON OK-
609 PM CDT THU JUN 22 2006

...LINE OF STRONG THUNDERSTORMS IN CIMARRON COUNTY...

AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 15 MILES NORTHWEST OF BOISE CITY
TO 15 MILES NORTHWEST OF FELT...MOVING SOUTHEAST AT 20 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN CIMARRON COUNTY...INCLUDING THE CITY OF BOISE CITY...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

ANDRADE
Special weather statement, Jun 22, 5:21 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
621 PM CDT THU JUN 22 2006

TXZ007-230015-
MOORE TX-
621 PM CDT THU JUN 22 2006

...STRONG THUNDERSTORMS IN MOORE COUNTY...

AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS BETWEEN CACTUS AND LAKE MEREDITH...
MOVING EAST AT 15 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN MOORE COUNTY...INCLUDING THE CITY OF DUMAS...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT
FOR THREATENING WEATHER CONDITIONS.

ANDRADE
Special weather statement, Jun 22, 6:14 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
714 PM CDT THU JUN 22 2006

TXZ011-230045-
OLDHAM TX-
714 PM CDT THU JUN 22 2006

...STRONG THUNDERSTORM IN WESETERN OLDHAM COUNTY...

AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES WEST NORTHWEST OF ADRIAN MOVING EAST AT
15 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN OLDHAM COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.

ANDRADE
Local storm report, Jun 22, 6:15 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
715 PM CDT THU JUN 22 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0707 PM     HAIL             10 SE SUNRAY            35.92N 101.70W
06/22/2006  E0.88 INCH       MOORE              TX   AMATEUR RADIO

&&

RTW
Special weather statement, Jun 22, 6:16 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
716 PM CDT THU JUN 22 2006

TXZ011-230045-
OLDHAM TX-
716 PM CDT THU JUN 22 2006

...STRONG THUNDERSTORM IN WESTERN OLDHAM COUNTY...

AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF ADRIAN MOVING EAST AT 15
MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN OLDHAM COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.

ANDRADE

The radar

The Amarillo radar (KAMA), 182 km away, was scanning. The volume nearest the first event began at 00:24 UTC.

Open the radar archive at this moment

Event by event

15 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cimarron

When
June 22, 6:25 PM CST
Where
Cimarron County, Boise City
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.733, -102.517

Thunderstorm Wind, Texas

When
June 22, 7:30 PM CST
Where
Texas County, Goodwell
Measured
56 kt (64 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.600, -101.633

Thunderstorm Wind, Texas

When
June 22, 7:30 PM CST
Where
Texas County, 2 mi E of Goodwell
Measured
59 kt (68 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.600, -101.600

Thunderstorm Wind, Texas

When
June 22, 7:35 PM CST
Where
Texas County, 2 mi E of Goodwell
Measured
62 kt (71 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.600, -101.600

Thunderstorm Wind, Texas

When
June 22, 7:40 PM CST
Where
Texas County, 2 mi E of Goodwell
Measured
61 kt (70 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.600, -101.600

Thunderstorm Wind, Texas

When
June 22, 7:40 PM CST
Where
Texas County, 5 mi W of Guymon
Measured
56 kt (64 mph) estimated gust
Property damage
$68,000
Reported by
EMERGENCY MANAGER
Coordinates
36.683, -101.567

High winds overturned a tractor-trailer.

Thunderstorm Wind, Texas

When
June 22, 7:41 PM CST
Where
Texas County, 2 mi W of Guymon
Measured
51 kt (59 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.683, -101.517

Thunderstorm Wind, Texas

When
June 22, 7:45 PM CST
Where
Texas County, 2 mi W of Guymon
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.683, -101.517

Thunderstorm Wind, Texas

When
June 22, 7:50 PM CST
Where
Texas County, 2 mi E of Goodwell
Measured
51 kt (59 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.600, -101.600

Thunderstorm Wind, Texas

When
June 22, 8:00 PM CST
Where
Texas County, 2 mi E of Goodwell
Measured
54 kt (62 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.600, -101.600

Thunderstorm Wind, Texas

When
June 22, 8:05 PM CST
Where
Texas County, 1 mi W of Hooker
Measured
55 kt (63 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.867, -101.233

Thunderstorm Wind, Texas

When
June 22, 8:10 PM CST
Where
Texas County, 1 mi W of Hooker
Measured
64 kt (74 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.867, -101.233

Thunderstorm Wind, Texas

When
June 22, 8:15 PM CST
Where
Texas County, Hardesty
Measured
56 kt (64 mph) estimated gust
Property damage
$42,000
Reported by
LAW ENFORCEMENT
Coordinates
36.617, -101.200

High winds caused damage to homes. Also...street signs...trees and power poles were reported blown down.

Thunderstorm Wind, Beaver

When
June 22, 8:40 PM CST
Where
Beaver County, Turpin
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.867, -100.883

Thunderstorm Wind, Beaver

When
June 22, 8:55 PM CST
Where
Beaver County, Bryans Corner
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
36.617, -100.817

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517397, 5517398, 5517399, 5517400, 5517401, 5517488, 5517489, 5517490, 5517491, 5517492, 5517493, 5517494, 5517495, 5517496, 5517497.